Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Aiuto!
Mar 8, 2002

Dear Dr., I'm sorry having you waste your time with someone who is likely to be part of the worried well. I live in Italy and i had an unprotected insertive vaginal intercourse with a friend of mine on the first days of november. I do not have a clue about her hiv status although i should statistically think that she is negative, but, as you surely know statistics isn't an exact science. I started worrying about my possible exposure to hiv and took an EIA test 97 days later (Vidas HIV DUO, which is E.L.F.A antibody test combined with p24 detection). It fortunately came out perfectly negative. I was quite reassured by the test result but a few days after my negative result i started experiencing sore throat, a slightly swollen submandibular lymph node, fatigue and malaise (these last two possibly psichosomatic...) which lasted a few weeks. I am now waiting for the first days of may to take my confirmation test and this is scaring the living hell out of me. Maybe i should seek help from a shrink rather than a phisician but i'd like to hear a few words from you about my status. Please answer, if you can. I hope that my english is understandable. Saluti dall'italia.

Response from Dr. Frascino

Buona Sera,

Your English is fine. It's your logic that's a bit fuzzy. Your EIA and p24 antigen are negative at 97 days. That means you are HIV negative. Your sore throat and swollen gland are unrelated to HIV. I agree your fatigue and malaise are probably related to your stress and anxiety, again not HIV.

You don't need another HIV test; you need a shot of anisette!!! And a toast to your good fortune and good health.

Saluti!

Dr. Bob


Previous
hemoglobin high again
Next
erythropoetin

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement